Thunderstorm Wind, Archuleta
- When
- November 11, 12:20 PM MST to 12:25 PM MST
- Where
- Archuleta County, 1 mi W of Arboles
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.017, -107.417
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Nov 11, 3:27 AM MST, 8 hours 53 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
327 AM MST FRI NOV 11 2005
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
CLOSED LOW OVER SOUTHERN CALIFORNIA IS EJECTING AS EXPECTED EARLY
THIS MORNING. CLOUDS AHEAD OF THIS DISTURBANCE ARE MOVING ACROSS
WESTERN UTAH AT THIS TIME...AND WILL SPREAD ACROSS THE CWA THIS
MORNING. MODELS CONTINUE TO SHOW SYSTEM FILLING AS IT MOVES ACROSS
THE FOUR CORNERS REGION BY EARLY THIS EVENING. A COMBINATION OF GOOD
JET DYNAMICS...MOISTURE...AND INSTABILITY WILL ALLOW SHOWERS TO
DEVELOP ACROSS WESTERN SECTIONS THIS MORNING AND SPREAD EAST ACROSS
THE REMAINDER OF THE CWA THIS AFTERNOON. WITH FAIRLY GOOD INSTABILITY
HAVE BROAD BRUSHED A SLIGHT CHANCE OF THUNDERSTORM MENTION FOR TODAY
ACROSS THE ENTIRE CWA. THE BIG FORECAST PROBLEM WITH BE SNOW
LEVELS...ESPECIALLY THIS AFTERNOON...WITH 700 MB TEMPERATURES AROUND
2C AT 18Z AND FALLING TO -2C BY 06Z TONIGHT. AS A RESULT...EXPECT
SNOW ACCUMULATIONS ABOVE 9000 FEET THIS AFTERNOON AND WILL DROP TO
7500 FEET TONIGHT. THEREFORE...HAVE DECIDED TO GO WITH AN ADVISORY
FOR CENTRAL AND SOUTHERN COLORADO MOUNTAINS STARTING THIS AFTERNOON
AND CONTINUING THROUGH TONIGHT AND HAVE WORDED SNOW LEVEL CHANGES
ACCORDINGLY. HAVE ALSO DECIDED TO KEEP UTAH MOUNTAIN ZONES BELOW
ADVISORY CRITERIA SINCE MODELS ARE SHOWING A BIT LESS SNOWFALL OVER
THESE AREAS. AS SYSTEM MOVES EAST ACROSS THE AREA TONIGHT...COLDER
AIR WILL SPREAD ACROSS THE AREA AND SNOW LEVELS WILL DROP TO 7500
FEET. WITH BETTER LIFT AND MOISTURE ACROSS THE NORTH...HAVE ALSO
ADDED MOUNTAINS OF NORTHERN COLORADO TO THE ADVISORY FOR TONIGHT.
THANKS TO SLC...BOU..AND PUB FOR COORDINATION.
SATURDAY...DRIER AND MORE STABLE CONDITIONS WILL SPREAD WEST TO EAST
ACROSS THE AREA. NORTHWEST FLOW WILL ALLOW LIGHT SNOW TO CONTINUE
ACROSS THE NORTHERN AND CENTRAL MOUNTAINS OF COLORADO WHICH WILL
DIMINISH DURING THE AFTERNOON HOURS. PRECIPITATION WILL BE LIGHT.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...MODELS CONTINUED TO BE
IN GOOD AGREEMENT EARLY THIS MORNING AND THEREFORE WILL CONTINUE
FORECAST LARGELY UNCHANGED.
SATURDAY NIGHT-TUESDAY: NORTHWEST FLOW REGIME TO PERSIST INTO THE
EARLY PART OF THE COMING WEEK. AS A RESULT...TEMPS WILL REMAIN STEADY
AND NEAR NORMAL. MEANWHILE...A SERIES OF DISTURBANCES WILL BRING
LIGHT RAIN AND SNOW...MAINLY TO THE HIGHER TERRAIN OF THE NORTH
THROUGH THE PERIOD.
WEDNESDAY-FRIDAY: DRIER WITH A WEAK WARMING TREND IN STORE FOR
MIDWEEK AS HIGH PRESSURE BUILDS OVER THE AREA AHEAD OF A DIGGING
LOW OVER THE EASTERN PACIFIC.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...SNOW AND BLOWING SNOW ADVISORY FOR ZONES 9/10/12/18/19 FROM
NOON TODAY TO 6 AM MST SATURDAY...SNOW AND BLOWING SNOW
ADVISORY FOR ZONES 4/10/13 FROM 6 PM THIS EVENING TO
6 AM MST SATURDAY.
.UT...NONE.
&&
MPM/NLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MST FRI NOV 11 2005 COZ009-012-018-019-121400- GRAND AND BATTLEMENT MESAS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MST FRI NOV 11 2005 ...SNOW AND BLOWING SNOW ADVISORY FOR THE CENTRAL AND SOUTHERN MOUNTAINS OF WESTERN COLORADO FROM NOON TODAY THROUGH 6 AM MST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN MOUNTAINS OF WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT. RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE AREA THIS MORNING WITH THUNDERSTORMS POSSIBLE DURING THE DAY. SNOW WILL INCREASE IN INTENSITY AND CONTINUE THROUGH THE NIGHT. SNOW LEVELS WILL BE AROUND 9000 FEET EARLY THIS AFTERNOON AND WILL LOWER TO 7500 FEET BY TONIGHT. BY SATURDAY MORNING...4 TO 8 INCHES OF NEW SNOW ACCUMULATION CAN BE EXPECTED IN THE HIGHER ELEVATIONS. BLOWING AND DRIFTING SNOW CAN BE EXPECTED WHICH WILL CREATE HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LIGHT SNOW WILL DIMINISH ON SATURDAY OVER THE HIGHER ELEVATIONS WITH LITTLE SNOW ACCUMULATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY NEW SNOWFALL. COZ004-010-013-121400- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS- 545 AM MST FRI NOV 11 2005 ...SNOW AND BLOWING SNOW ADVISORY FOR THE NORTHERN MOUNTAINS OF WESTERN COLORADO FROM 6 PM THIS EVENING THROUGH 6 AM MST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF NORTHWEST COLORADO. .DAY ONE...TODAY AND TONIGHT. RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE AREA LATE THIS MORNING WITH THUNDERSTORMS POSSIBLE DURING THE DAY. SNOW WILL INCREASE IN INTENSITY THIS EVENING AND CONTINUE THROUGH THE NIGHT. SNOW LEVELS WILL BE AROUND 8000 FEET EARLY THIS EVENING AND WILL LOWER TO 7000 FEET BY TONIGHT. BY SATURDAY MORNING...4 TO 8 INCHES OF NEW SNOW ACCUMULATION CAN BE EXPECTED IN THE HIGHER ELEVATIONS. BLOWING AND DRIFTING SNOW CAN BE EXPECTED WHICH WILL CREATE HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LIGHT SNOW WILL DIMINISH ON SATURDAY OVER THE HIGHER ELEVATIONS WITH LITTLE SNOW ACCUMULATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY NEW SNOWFALL. COZ001>003-005>008-011-014-017-020>023-UTZ022>025-027>029-121400- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY- LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN- 545 AM MST FRI NOV 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND THE LOWER ELEVATIONS OF WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT. SHOWERS WILL SPREAD ACROSS THE REGION TODAY WITH A FEW THUNDERSTORMS POSSIBLE. SHOWERS WILL CONTINUE FRIDAY NIGHT...DIMINISHING FROM WEST TO EAST LATE TONIGHT. SNOW LEVELS WILL INITIALLY BE AROUND 9000 FEET TODAY...THEN LOWERING TONIGHT TO 7500 FEET WITH SNOW MIXING WITH RAIN IN THE HIGHER VALLEY AREAS. SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED OVER THE MOUNTAINS OF EASTERN UTAH THROUGH TONIGHT RESULTING IN HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY NEW SNOWFALL. MPM/NL
The Albuquerque radar (KABX), 214 km away, was scanning. The volume nearest the first event began at 19:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479746.